Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

September 3, 2014Chattahoochee County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 3, 2014, 3:08 PM EDT for Chattahoochee County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2014, 3:08 PM EDT (19:08 UTC)
Expired
Sep 3, 2014, 3:45 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA

County Chattahoochee County, GA

The radar

The Maxwell AFB radar (KMXX), 86 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
637 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WWUS82 KFFC 031908
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT WED SEP 3 2014

GAZ089>091-031945-
308 PM EDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN 
MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 345 PM EDT...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SAND HILL TO ZELLOBEE...MOVING WEST AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES THROUGH 345 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ZELLOBEE...
EELBECK/WEST FORT BENNING...VISTA TERRACE...NORTH FORT BENNING...
EDGEWOOD...HIGHLAND PARK...CHRISTOPHER...JAMESTOWN/SOUTH FORT
BENNING...MANTA...CUSSETA...AVONDALE...SAINT MARYS HILLS...BENNING
PARK...BENNING HILLS AND CARTER ACRES. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3236 8499 3241 8499 3242 8497 3246 8501
      3249 8500 3250 8479 3248 8460 3224 8460
      3224 8478 3225 8491 3227 8491 3232 8501
      3235 8501
TIME...MOT...LOC 1908Z 102DEG 5KT 3239 8486 3236 8473
          3231 8464

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 3, 1:57 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 3, 1:57 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT WED SEP 3 2014

.PREV DISCUSSION...

UPDATE...
/ISSUED 1150 AM EDT WED SEP 3 2014/
ONE OF THE MAIN CONCERNS FOR THIS AFTERNOON AND TONIGHT IS THE
POTENTIAL FOR FLASH FLOODING IN NORTH GEORGIA. MUCH OF THE UPDATE
THIS MORNING FOCUSES ON THIS POSSIBILITY. LAST NIGHT...THERE WAS
LOCALIZED FLASH FLOODING IN PORTIONS OF NORTH GEORGIA WITH AREAS
RECEIVING FIVE INCH OR MORE. THE DALTON AREA HAD THE MOST
SIGNIFICANT FLOOD DAMAGE WITH SEVERAL STRUCTURES IMPACTED. WITH THE
DEEP SOUTHERLY FLOW PUMPING MOISTURE ACROSS NORTH GEORGIA AHEAD OF A
WEAK DISTURBANCE...COMBINED WITH ENHANCEMENT DUE TO OROGRAPHIC LIFT
IN THE MOUNTAINS...PW VALUES NEARING 2 INCHES BY THIS EVENING AND
WET ANTECEDENT CONDITIONS ACROSS PORTIONS OF NORTH GEORGIA...THE
CONCERN FOR FLASH FLOODING ACROSS NORTH GEORGIA WILL INCREASE THIS
AFTERNOON AND TONIGHT. IN ADDITION...WPC HAS HIGHLIGHTED MUCH OF
NORTH GEORGIA IN A SLIGHT RISK FOR EXCESSIVE RAINFALL. GIVEN THESE
VARIABLES...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR NORTH
GEORGIA. THE WATCH COVERS AN AREA FROM ATLANTA TO JUST NORTH OF
ATHENS AND NORTHWARD TO THE STATE LINE. EVEN WITH THE WATCH
THOUGH...FLOODING ISNT EXPECTED TO BE WIDESPREAD ACROSS ALL OF NORTH
GEORGIA. IT SHOULD BE FOCUSED IN AREAS THAT RECEIVE THE SLOW MOVING
STORMS WITH ALREADY WET CONDITIONS. CANNOT PINPOINT THESE AREAS
THOUGH SO GIVEN ALL THE VARIABLES POINTING TO POTENTIAL FOR FLASH
FLOODING...INCLUDED ALL OF NORTH GEORGIA.

OTHERWISE...CHANGES TO THE FORECAST WERE BASICALLY LIMITED TO NEAR
TERM HOURLY TRENDS AS HIGH POPS ARE ALREADY IN THE FORECAST FOR THIS
AFTERNOON.

11

.INCREASING CHANCE FOR ISOLATED FLASH FLOODING THIS AFTERNOON
INTO EVENING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA...

UPDATE...
HAVE UPDATED AFTERNOON AND EVENING POPS AND WEATHER TO EXTEND
LIKELY SHOWER/STORM CHANCES AND RAISE QPF BASED ON RECENT GUIDANCE
AND HPC NOW INCLUDING IN EXCESSIVE RAINFALL POTENTIAL. ADDED
HVY RAINFALL WORDING TO GRIDS AND INCLUDED HYDROLOGY SECTION BELOW
WITH MORE DETAILS. PREVIOUS DISCUSSION FOLLOWS...

BAKER

SHORT TERM /TODAY THROUGH THURSDAY/...
/ISSUED 430 AM EDT WED SEP 3 2014/
PERSISTENT CONVECTION ALONG SHORTWAVE ENERGY IN FAR NORTH GA ALONG
WITH SOME POSSIBLE OROGRAPHIC ENHANCEMENT HAS RESULTED IN
SIGNIFICANT RAINFALL TOTALS OF NEAR 3-5 INCHES IN SOME LOCATIONS
EARLY THIS MORNING AND FLOODING CONCERNS.

ANOTHER SET OF STORMY DAYS ON TAP THROUGH SHORT TERM WITH DIURNAL
ROUNDS OF CONVECTION EXPECTED AS DEEP GULF/ATLANTIC MOISTURE STAYS
ENTRENCHED ACROSS THE REGION DESPITE SOME RIDGING ALOFT. A BIT
HIGHER CHANCE FOR SHOWERS AND STORMS TODAY AS A LOBE OF PVA SLOWLY
PUSHES EASTWARD ACROSS WESTERN AND NORTHERN PORTIONS OF THE CWA.
HAVE INCREASED TO LIKELY POPS BECAUSE OF THIS AND HIGH CHANCE
ELSEWHERE DUE TO THE LINGERING LEE TROUGH IN THE CENTRAL PORTION.
TRENDED CONVECTIVE INITIATION AND POPS ON GENERAL HI-RES
CONSENSUS...WHICH SUGGESTS STORMS WILL BE WELL WIDESPREAD AND
PERHAPS LINGERING THROUGH THIS EVENING. NAM PWATS NEAR 2 INCHES AND
LOW LEVEL LAPSE RATES NEAR 8.5 WITH DECENT CAPE INDICATE STRONG TO
SEVERE DEVELOPMENT IS AGAIN POSSIBLE WITH DAMAGING WINDS...FREQUENT
LIGHTNING...AND HEAVY DOWNBURST RAINFALL AS MAIN THREATS. FLASH
FLOOD THREAT MAY BE A BIT HIGHER AS WELL GIVEN THE HI-RES TRENDS
WITH WHAT HAS BEEN RECENTLY OBSERVED. NORTH GA WILL HAVE TO BE
WATCHED CLOSELY GIVEN THE AFOREMENTIONED RECENT RAIN.

SIMILAR REGIME PRESENT FOR THURSDAY THOUGH A BIT LESS UPPER LEVEL
FORCING SO HAVE GONE WITH CHANCE POPS AREA-WIDE BY AFTERNOON INTO
EVENING.

TEMPS STILL LOOKING TO BE NEAR TO SLIGHTLY ABOVE NORMAL WITH HIGHS
IN UPPER 80S TO LOW 90S FOR MOST AREAS.

BAKER

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
/ISSUED 430 AM EDT WED SEP 3 2014/
WARMER THAN NORMAL TEMPERATURES AND SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS EXPECTED THROUGH EARLY NEXT WEEK.

WEAK UPPER LEVEL RIDGING WILL REMAIN OVER THE SOUTHEAST...HOWEVER
BOTH ECMWF AND GFS SHOW A WEAK TROUGH OVER THE MOUTH OF THE
MISSISSIPPI RIVER WITH AN AXIS OF VORTICITY ACROSS PORTIONS OF WEST
AND NORTH GEORGIA.  A SURFACE FRONT WILL WASH OUT AS IT TRAVERSES
THE FORECAST AREA THROUGH THE LATTER PART OF THE WEEKEND PROVIDING
AN ADDITIONAL FOCUS FOR THUNDERSTORM ACTIVITY.

SOME DISCREPANCIES NOTED IN GUIDANCE TEMPERATURES THURSDAY BUT
GENERALLY IN LINE THROUGH THE EXTENDED PERIODS WITH ABOVE NORMAL
TEMPERATURES EXPECTED.

ATWELL

HYDROLOGY...
/ISSUED 430 AM EDT WED SEP 3 2014/
AFTER PORTIONS OF FAR NORTH GEORGIA QUICKLY RECEIVED NEARLY 3 TO
5 INCHES OF RAIN EARLY THIS MORNING...ADDITIONAL FLOODING CONCERNS
WILL NEED TO BE MONITORED CLOSELY THIS AFTERNOON THROUGH EVENING
WITH THE NEXT FORECAST ROUND OF STORMS. HPC HAS INCLUDED MUCH OF
NORTH AND PORTIONS OF CENTRAL GEORGIA IN THE DAY-1 EXCESSIVE
RAINFALL REGION. WHILE A WIDESPREAD 2 INCHES IS LIKELY...THERE IS POTENTIAL
FOR LOCAL AREAS TO RECEIVE 3 TO 4 INCHES OR MORE IN A COUPLE HOURS
OR LESS THAT MAY EXCEED FLASH FLOOD GUIDANCE VALUES. PLEASE
MONITOR FUTURE UPDATES.

BAKER

&&

.AVIATION...
18Z UPDATE...
CONVECTION HAS STARTED TO DEVELOP ACROSS NORTH AND CENTRAL
GEORGIA. TIMING AT THE TAF SITES IS HARD TO DETERMINE...BUT
EXPECT CONVECTION TO CONTINUE NEAR THE SITES THROUGH THIS
EVENING...ALTHOUGH MAY NOT BE CONTINUOUS DIRECTLY AT THE SITE.
WITH STORMS...WILL SEE VSBYS DECREASE TO AROUND 1SM BUT FOR A
SHORT PERIOD OF TIME. ALSO EXPECT VRB WIND GUSTS NEAR STORMS WITH
OUTFLOW BOUNDARIES. SHOULD SEE CONVECTION TO CONTINUE INTO
TONIGHT...BUT COVERAGE DIMINISH...THEN CONCERN BECOMES LOW /IFR TO
MVFR/ CIGS IN THE MORNING.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON WINDS...CIGS AND VSBYS DUE TO EFFECTS FROM
THUNDERSTORMS.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          93  71  90  70 /  60  60  50  30
ATLANTA         89  73  90  73 /  60  60  50  30
BLAIRSVILLE     85  66  84  68 /  60  60  50  30
CARTERSVILLE    89  69  91  73 /  60  60  50  30
COLUMBUS        92  74  92  74 /  60  60  40  30
GAINESVILLE     89  72  88  72 /  60  60  50  30
MACON           92  71  92  72 /  60  50  50  30
ROME            90  69  92  73 /  60  60  40  30
PEACHTREE CITY  89  70  89  72 /  60  60  50  30
VIDALIA         91  73  92  74 /  40  40  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON...PAULDING...
PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

SHORT TERM...11
LONG TERM....39
AVIATION...11
Hazardous weather outlook, Sep 3, 1:28 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
128 PM EDT WED SEP 3 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041300-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
128 PM EDT WED SEP 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND
TONIGHT...
...FLASH FLOOD WATCH IN EFFECT FOR NORTH GEORGIA THROUGH
TONIGHT...

WEATHER HAZARDS EXPECTED...

EXPECTED SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS COULD LINGER INTO TONIGHT. SLOW MOVING STORMS COULD
RESULT IN LOCALLY HEAVY RAINFALL AND ISOLATED FLASHING FLOODING
ACROSS PARTS OF NORTH GEORGIA FROM MID AFTERNOON THROUGH LATE
TONIGHT.

ADDITIONALLY... ISOLATED PULSE STRONG TO SEVERE STORMS WITH
DAMAGING WINDS CANNOT BE RULED OUT THIS AFTERNOON AND EVENING.

DISCUSSION...

AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A VERY MOIST AND
UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA FROM MID TO
LATE THIS AFTERNOON THROUGH LATE TONIGHT. ANY STORMS THAT DEVELOP
WILL BE SLOW MOVING... AND HAVE THE POTENTIAL TO REDEVELOP OR TRAIN
OVER THE SAME AREAS. AS A RESULT... THERE IS THE POTENTIAL FOR VERY
HEAVY RAINFALL IN A SHORT PERIOD OF TIME... WITH 2 TO 4 INCHES OR
MORE POSSIBLE. THE MAIN CONCERN IS THE POTENTIAL FOR FLASH FLOODING
ACROSS NORTH GEORGIA WHERE GROUNDS ARE WET AND STREAMS ARE HIGH DUE
TO HEAVY RAINFALL THAT OCCURRED LAST NIGHT. THIS HAS PROMPTED THE
ISSUANCE OF A FLASH FLOOD WATCH FOR MUCH OF NORTH GEORGIA FROM 2 PM
THIS AFTERNOON THROUGH 8 AM THURSDAY MORNING. SEE THE LATEST
/ATLFFAFFC/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE
WEEKEND...MAINLY IN THE AFTERNOON AND EVENING. SOME OF THE STORMS
COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 3, 1:51 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT WED SEP 3 2014

GAZ079-089>091-031815-
151 PM EDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALBOT...
MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 215 PM EDT...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOX SPRINGS THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALBOT...MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES THROUGH 215 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE EELBECK/WEST
FORT BENNING...UPATOI...NORTH FORT BENNING...BOX SPRINGS...MARION
ESTATES...OAKLAND...BRANTLEY...JUNIPER AND GENEVA. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3237 8481 3258 8482 3259 8470 3260 8469
      3261 8448 3237 8447
TIME...MOT...LOC 1751Z 256DEG 1KT 3250 8464
Special weather statement, Sep 3, 2:01 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 PM EDT WED SEP 3 2014

GAZ042-052-031830-
201 PM EDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 230 PM EDT...

AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TYUS TO EPHESUS...MOVING EAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CARROLL AND HEARD COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE EPHESUS...BLACKJACK MOUNTAIN...
TYUS...BOWDON...FROLONA...ROOSTERVILLE...CENTRALHATCHEE...LOWELL...
CLEM...ROOPVILLE AND CARROLLTON. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3356 8528 3363 8494 3335 8506 3332 8528
      3348 8531
TIME...MOT...LOC 1802Z 269DEG 3KT 3348 8516 3341 8523
          3336 8528
Special weather statement, Sep 3, 2:42 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT WED SEP 3 2014

GAZ042-031915-
242 PM EDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL COUNTY UNTIL 315 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARROLLTON...MOVING NORTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CARROLL COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE SEATON LAKE...CLEM...CARROLLTON...ABILENE AND TREASURE
LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3368 8514 3370 8491 3350 8494 3352 8518
TIME...MOT...LOC 1842Z 213DEG 5KT 3360 8505
Special weather statement, Sep 3, 2:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT WED SEP 3 2014

GAZ067-078-079-031930-
259 PM EDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALBOT...
MERIWETHER AND HARRIS COUNTIES UNTIL 330 PM EDT...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARM SPRINGS THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALBOT...MERIWETHER AND HARRIS COUNTIES THROUGH 330 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHILOH...FLINT HILL...
RALEIGH...WARM SPRINGS...MANCHESTER...F.D. ROOSEVELT STATE PARK...
HARRIS CITY AND DURAND. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

&&

LAT...LON 3299 8484 3297 8458 3279 8463 3280 8483
TIME...MOT...LOC 1900Z 118DEG 0KT 3288 8473
Special weather statement, Sep 3, 3:03 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT WED SEP 3 2014

GAZ092-093-104-031930-
303 PM EDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN SUMTER...SCHLEY AND MACON COUNTIES UNTIL 330 PM EDT...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ANDERSONVILLE THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SUMTER...SCHLEY AND MACON COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE NEW ERA...AMERICUS...BUMPHEAD...LA
CROSSE...ELLAVILLE...SHILOH...PENNINGTON...METHVINS...
ANDERSONVILLE...CLEARVIEW AND ANDERSONVILLE NATIONAL HISTORIC SITE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3206 8433 3227 8432 3227 8405 3204 8405
TIME...MOT...LOC 1903Z 241DEG 2KT 3217 8416
Special weather statement, Sep 3, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT WED SEP 3 2014

GAZ089>091-031945-
308 PM EDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 345 PM EDT...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SAND HILL TO ZELLOBEE...MOVING WEST AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES THROUGH 345 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ZELLOBEE...
EELBECK/WEST FORT BENNING...VISTA TERRACE...NORTH FORT BENNING...
EDGEWOOD...HIGHLAND PARK...CHRISTOPHER...JAMESTOWN/SOUTH FORT
BENNING...MANTA...CUSSETA...AVONDALE...SAINT MARYS HILLS...BENNING
PARK...BENNING HILLS AND CARTER ACRES. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3236 8499 3241 8499 3242 8497 3246 8501
      3249 8500 3250 8479 3248 8460 3224 8460
      3224 8478 3225 8491 3227 8491 3232 8501
      3235 8501
TIME...MOT...LOC 1908Z 102DEG 5KT 3239 8486 3236 8473
          3231 8464

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 11:07 PM EDTSpecial Weather StatementFFCMurray, Whitfield38 min
Sep 2, 11:50 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray40 min
Sep 3, 3:34 AM EDTFlash Flood WarningFFCCatoosa, Murray, Walker, Whitfield6 hr
Sep 3, 11:47 AM EDTFlash Flood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 27 more16 hr
Sep 3, 1:51 PM EDTSpecial Weather StatementFFCMarion24 min
Sep 3, 2:01 PM EDTSpecial Weather StatementFFCCarroll29 min
Sep 3, 2:42 PM EDTSpecial Weather StatementFFCCarroll33 min
Sep 3, 2:59 PM EDTSpecial Weather StatementFFCMeriwether31 min
Sep 3, 3:03 PM EDTSpecial Weather StatementFFCSumter27 min
Sep 3, 3:21 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield39 min
Sep 3, 3:35 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee25 min
Sep 3, 3:49 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Webster26 min
Sep 3, 3:58 PM EDTSpecial Weather StatementFFCHarris, Muscogee32 min
Sep 3, 4:14 PM EDTSpecial Weather StatementFFCMarion, Schley31 min
Sep 3, 4:28 PM EDTSpecial Weather StatementFFCTaliaferro, Warren, Wilkes32 min
Sep 3, 4:37 PM EDTSpecial Weather StatementFFCFulton23 min
Sep 3, 4:41 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton34 min
Sep 3, 5:00 PM EDTSpecial Weather StatementFFCDeKalb30 min
Sep 3, 5:06 PM EDTSpecial Weather StatementFFCBartow, Gordon54 min
Sep 3, 5:09 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton24 min
Sep 3, 5:23 PM EDTSpecial Weather StatementFFCBartow, Gordon37 min
Sep 3, 5:36 PM EDTSpecial Weather StatementFFCDeKalb, Fulton, Gwinnett39 min
Sep 3, 5:37 PM EDTFlash Flood WarningFFCGordon6 hr
Sep 3, 5:52 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton, Gwinnett23 min
Sep 3, 6:02 PM EDTSpecial Weather StatementFFCGilmer, Pickens28 min
Sep 3, 6:04 PM EDTSpecial Weather StatementFFCCrisp41 min
Sep 3, 6:10 PM EDTSpecial Weather StatementFFCBaldwin, Washington, Wilkinson50 min
Sep 3, 6:12 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton, Gwinnett, Hall33 min
Sep 3, 6:14 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett, Jackson, Madison46 min
Sep 3, 6:27 PM EDTSevere Thunderstorm WarningFFCBibb, Monroe33 min
Sep 3, 6:37 PM EDTSevere Thunderstorm WarningFFCBanks, Forsyth, Hall, Jackson38 min
Sep 3, 6:55 PM EDTSpecial Weather StatementFFCBarrow, Newton, Rockdale, Walton50 min
Sep 3, 6:59 PM EDTSpecial Weather StatementFFCBibb, Jones31 min
Sep 3, 7:15 PM EDTSpecial Weather StatementFFCBanks, Hall, Jackson45 min
Sep 3, 7:24 PM EDTSpecial Weather StatementFFCJones51 min
Sep 3, 7:26 PM EDTFlash Flood WarningFFCBanks, Hall, Jackson6 hr
Sep 3, 7:45 PM EDTSpecial Weather StatementFFCPaulding45 min
Sep 3, 7:51 PM EDTSpecial Weather StatementFFCBarrow, Newton, Walton39 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.